MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-05-100
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Discomfort (2330); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported as "revised a pinnacle metal on metal to a new cup, poly liner and a ceramic ts head.Original cup was malpositioned.A lot of metallosis in the joint.High cobalt/ chromium levels".Doi: (b)(6) 2009.Dor: (b)(6) 2021; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a device manufacturing (mre) review will not be performed even when product/lot information is known.Per wi-3430 it has been determined that, for the mom platform and related allegations an mre is not required.H6 clinical code: appropriate term / code not available (e2402) is used to capture blood heavy metal increased.
 
Event or Problem Description
Litigation record received.The patient had a defective pinnacle hip and required surgical removal, injury to muscle and tissue, additional scar tissue formation, pain, tissue destruction, metal wear, metal poisoning, loss of enjoyment of life, limitation of daily activities, and emotional distress.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a device manufacturing (mre) review will not be performed even when product/lot information is known.Per wi-3430 it has been determined that, for the mom platform and related allegations an mre is not required.H10 additional narrative: e3 initial reporter occupation: lawyer.
 
Event or Problem Description
Medical records were received and stated the following: on (b)(6) 2021.Patient was revised to failed right total hip replacement associated with adverse reaction to metallic debris, proximal femoral osteolysis, and comminuted fracture right greater trochanter.Operative indicated that the cat scan showed patient's cup position was 56 degrees of abduction and 48 degrees anteversion.Cobalt chromium ion levels and adverse tissue reaction to metallic debris and an osteolytic induced fracture of the greater trochanter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the photographic evidence found, nothing indicative of a device nonconformance.No signs of implant bearing wear were observed, on the provided evidence.Additionally, there is not enough evidence to determine, if audible sound could be caused by the femoral head and another device.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (mre) will not be performed, since mom systems are obsolete.
 
Event or Problem Description
Additional information received: progress reported that the patient on reaching down and developed pain in the right hip.A lot of osteolysis in the right hip.A comminuted fracture of the bone secondary to the osteolysis.The operative noted liner with gross wear with obvious metallosis and adverse reaction.02/03/2021, medical reported that the cup component was not in an ideal position with abduction and inclination angle of about 61 degrees and anteversion of 62 degrees and he noted a pop was likely of his fracture.(b)(6)2021, the operative reported that the patient had a failed right total hip replacement associated with an adverse reaction to metallic debris, proximal femoral osteolysis, and comminuted fracture.Medical records received.On (b)(6)2009, the patient underwent a right total hip arthroplasty.The patient was reported to have experienced elevated metal ion levels, as well as pain and discomfort.On (b)(6)2021 the patient had a revision right total hip replacement and open reduction internal fixation, right greater trochanteric fracture to address failed right total hip replacement associated with an adverse reaction to metallic debris, proximal femoral osteolysis, and comminuted fracture, right greater trochanter.Indications for surgery included pain and occasional squeaking, cat scan notes the cup is 67 degrees of inclination and 53 degrees of anteversion, as well as elevated metal ion levels.There was osteolysis in the right greater trochanter and an associated comminuted fracture of the bone secondary to osteolysis.Legal records note the patient had pain, discomfort, elevated ion levels, and metallosis.((b)(4)) created a complaint under (b)(4) - 2nd right hip revision.Events were below as per mrr: (b)(6)2022 right hip revision with debridement and hinge exchange (b)(6)2022 with mssa infection.Legal notes that 07/17/2022 patient was admitted to er due to bacteria found in blood.On (b)(6)2022 patient underwent revision of right hip, incision and drainage due to infection.Depuy femoral head implanted on this date.(1606 of 2064) on (b)(6)2022, patient had right total hip revision, explant with placement of antibiotic spacers.Depuy femoral head implanted during this procedure (1606 of 2064) on (b)(6)2022 incision was still draining, right hip needed irrigation and debridement with explanation of hardware and insert of antibiotic spacer.Depuy femoral head implanted during this procedure (1606 of 2064) on (b)(6)2023 patient had right total hip reimplantation as infection had cleared.(pc will need to be created to cover all the previous infection related issues as our femoral head was present) on (b)(6)2023 patient had to have another right hip incision and drainage.(no pc required, unknown components).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a5, a6 and e1 (initial reporter facility name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A1.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Medical records received.In addition to what was previously reported in the medical records.After review of the records radiology reported heterotopic ossification present in the soft tissue lateral arthroplasty, there is beam hardening artifact and streak structures immediately adjacent to the arthroplasty.

Brand Name
ASPHERE M SPEC 12/14 40 +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds LS11 8DT
UK   LS11 8DT
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11743897
Report Number1818910-2021-09134
Device Sequence Number1296798
Product Code KWA
UDI-Device Identifier10603295032977
UDI-Public10603295032977
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2014
Device Model Number1365-05-100
Device Catalogue Number136505100
Device Lot Number3000510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/25/2021
04/19/2022
03/01/2023
04/15/2023
04/15/2023
07/26/2023
08/21/2023
10/09/2023
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/31/2021
04/19/2022
03/20/2023
05/05/2023
05/05/2023
07/27/2023
09/14/2023
10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN SECTOR W/GRIPTION 58MM.; PINNACLE MTL INS NEUT40IDX58OD.; SUMMIT DUOFIX TAP SZ6 STD OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite